MDJunction - People Helping People
 
Ask a Question
08/25/2010 08:36 AM

Prozac and weight gain?

cindersoot1234
cindersoot1234  
Posts: 1156
Senior Member

Good Morning! Does anyone know if prozac causes weight gain? Im wondering if its the reason why Im so heavy from being on it for so long. I have gained 30 lbs in 6 yrs and Im usually tiny. Will the weight come off now that Im off it??
Reply

08/25/2010 09:05 AM
jojobear
jojobear  
Posts: 6115
VIP Member
I'm an Advocate

SSRIs are notorious for causing weight gain. Typically it is about 5-15lbs, but it can vary like everything from person to person. For some reason it effects the metabolism, so even if you eat and exercise like normal you can gain weight. It doesn't happen to everyone and some SSRIs are more likely to cause weight gain. I did a thread on this awhile back for the agoraphobia group you may find helpful Deborah here is the link http://www.mdjunction.com/forums/agoraphobia-discussions/ medicine-treatments/1641744-ssri-weight-gain

Let me know if you have further questions. Smile

~JoJo

Reply

Share this discussion with your friends:


Disclaimer: The information provided in MDJunction is not a replacement for medical diagnosis, treatment, or professional medical advice.
In case of EMERGENCY call 911 or 1.800.273.TALK (8255) to the National Suicide Prevention Lifeline. Read more.
Contact Us | About Us
Copyright (c) 2006-2014 MDJunction.com All Rights Reserved